MENTOR TEXAS MENTOR SMOOTH ROUND SPECTRUM; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Back to Search Results |
| Catalog Number |
3501440 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
01/01/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
On may 21, 2024, mentor received the device for evaluation.On may 28, 2024, mentor completed a visual inspection and leak testing of the returned device.Device evaluation summary: visual analysis of the returned sample revealed that the breast implant had an area of shell abrasion on the posterior view.Leak testing was performed, according to mentor procedure, and it identified a tear within the shell abrasion measuring approximately 0.1 cm.The evaluation determined that the possible cause of the deflation is consistent with normal wear.Shell abrasion suggests in-vivo folding or creasing of the device.This may be the result of the continuous and sustained stresses on the device.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a patient underwent a primary breast augmentation surgery with 275cc mentor smooth round spectrum saline breast implant.Post-operatively, the patient¿s left prosthesis had become smaller.The patient was then diagnosed with a deflation of her left prosthesis, which was identified via mammogram.As a result, the patient underwent bilateral removal and replacement with 300cc mentor smooth round moderate plus profile saline breast implants on (b)(6) 2024.The date of implantation was provided as an estimate.Several follow-ups have been conducted, and no additional information has been received.If more information becomes available, mentor will submit a supplemental report accordingly.
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made. as such, the investigation will be closed. if the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation is in progress. once completed, a supplemental report will be submitted.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803. this report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date. this report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report. if certain information is unknown, not available or does not apply, the section/field of the form is left blank.Reason for device explant and/or reoperation: deflation.Manufacturer¿s reference number: (b)(4).